Did it help u lose or gain more weight?The reviewer seemed to have gained weight with other pain med regiments. Did the cymbalta add to the problem or was there a significant drop or change in weight. Very curious... having problems with the added weight as a side effect of necessary medications. Thanks!
This question has also been asked and answered here: Cymbalta and Weight Gain?
16 Nov 2012
Cymbalta is a powerful drug some people can take fine and it can ruin your life like it did mine. I lost weight which could be cymbalta or my depression, it is hard to know which. A friend of mine gained a lot of weight like 50 pounds and went off cymbalta and is fighting to get the weight off. It does not come off just because you stop taking cymbalta.
One question I have, I had severe dry mouth on Cymbalta and it has ruined my teeth. I have to have total reconstruction, I developed cavities which I did not have before and my teeth started breaking, some through the root. Any experience with this?.
9 Nov 2012
Welcome to the site,
I have been on Cymbalta for 7 years & out actually made me lose my appetite & I lost weight.
My advice is to try the Cymbalta as it has helped me alot. And if you find that you start gaining weight you can decide if the benefit of the drug out weighs the weight you might gain.
But one thing that is Very Important is if you start this medication & decide you want to Stop the medication make sure to talk to your Dr. First.
Best of luck, Kathy
10 Nov 2012
I stopped Cymbalta last Feb., and I am STILL losing weight!! I have lost nearly 70 pounds now, and they kept telling me that I was eating too much. Different people react differently to medications because of our genetic make up, therefore, what happens to me or someone else who posts might not happen to you.
Best wishes to you!!
4 Nov 2012
I do not take cymbalta, but I checked the list of possible side effects and a less serious one is loss of appetite.
General side effects including insomnia (8% to 13%), fatigue (2% to 15%), *decreased appetite (3% to 11%)*, asthenia (2% to 8%), *anorexia (3% to 5%)*, pyrexia (1% to 3%), gait disturbance, and excessive yawning have been reported. Initial insomnia has been reported frequently. Trismus has also been reported.
Other side effects including *decreased appetite (8%)*, hot flushes (2% to 3%), *increased weight (2%)*, *decreased weight (2%)*, and tinnitus have been reported.
**In placebo controlled trials, patients treated with duloxetine for up to 9 weeks had an average weight loss of approximately 0.5 kg compared to an average weight gain of 0.2 kg in placebo treated patients.
Tinnitus has been reported upon treatment discontinuation.
Read more at: http://www.drugs.com/sfx/cymbalta-side-effects.html
5 Nov 2012
I have been taking Cymbalta 60 mgs for years now and have not had a problem. The only anti-depressant that ever made me gain weight was Seroquel.
With that being said, everyone will respond differently to medications. I've read where some have gained wieght and had other problems, others like me haven't.
Another thing to consider is other prescription drugs you may be taking. That may have ALOT to do with the side effects. Couple that with the different body make-ups, sizes, weights and other disorders that may be present... this may or may not affect you. Just a thought.
23 Nov 2013
I've lost over 10 lbs since starting Cymbalta a little over a month ago. I find that my appetite is much lower and I don't have cravings for sweets like I used to. I take it for chronic pain and my Dr. thinks I have GAD(generalized anxiety). For me I think the stress and anxiety from pain were keeping me from losing weight before. I have been about 30 lbs overweight since the birth of my 3 year old. So I'm very happy with it so far.
4 May 2013
I have been on it only since end of Jan and I have lost 30 lbs. I eat my normal stuff just keep lossing. At first I have nausa but not very often now. It has helped me with my sleeping, I am on to help manage pain does help some but getting to sleep more than two hrs a nite helps.
22 Apr 2015
hey there everyone
i just started on 60mg of this drug for anxiety and major sadness (but i have good reason for it trust me on that - it is very much environmental at the moment) but i havent felt anything except headaches.
I told my specialist i was not willing to go on anything that would make me put on weight so they suggested Cymbalta.
Dont know how long it takes to feel any affect from the drug, all i feel is headaches. I hope that goes away and I DO lose weight!
Best wishes and luck to all of you out there - at least we know we arent alone in the world struggling with different mental disorders and being swapped from bloody pill to pill... ive tried all of them and even ended up with seretonin syndrome... I hope this one works!!! If anyone else has any info on how long it takes to feel any good effects and when the headaches will stop please do let me know im very new to SNRI's! Thanks Guys x Quandi x
10 Dec 2014
I was on 20mg Cymbalta for five years and finally got off over two weeks ago. I gained fat around my waist despite exercising 5x plus a week and heavy weight lifting. Now the pounds are visibly coming off. I have not measured the amount of weight loss but it's the sort of thing where you know your body and can see the results. I will echo the comments on getting off the drug - one of the most challenging things I've done and something I actually failed two years ago before finally concurring over a three month period this autumn.
5 May 2013
Yes Cymbalta caused a major weight gain for my wife even though while taking it, she was on a strict low calorie purely vegetarian diet. She gained over 30 pounds in less than 6 months and there was nothing that would prevent her from this gain. She discontinued Cymbalta because of this side effect, and it took her almost 8 months to get back to her original pre-Cymbaita weight.
22 Aug 2014
I've lost weight taking Cymbalta,(75 pounds).Have taken only 30mg daily for 6 years but recently noticed a change in my appetite and mood so I've been increased to 60mg daily . Hoping I will lose 50 more pounds. Not sure if directly due to cymbalta but my appetite those 6 years definitely decreased and I don't want it back !
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
it looks like i am gaining weight on cymbalta my pain did not change i have fibromyalgia
6 answers • 29 Apr 2011
I don't care about all the other postings on Cymbalta and weight gain I want to ask my own cause it says specifically that it causes loss of ...
9 answers • 19 Jun 2011
... problem. So I tried Cymbalta for a few weeks and I did lose weight but I couldnt sleep much and was depressed. So I went back on the elevil and ...
2 answers • 20 Oct 2013
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
... were overwhelming. I was told that wellbutrin good augment this side effect. So I went on 100 mg.of welbutron 2 X a day. It did nothing at 60mg. ...
2 answers • 17 Feb 2014